Topic Options
#15311 - 02/10/04 09:09 PM Soriatane and Weight Gain
Tkaufman Offline
Member

Registered: 02/10/04
Posts: 11
Loc: Raritan, NJ, USA
Hello my name is Tim. This is actually my first post on here but I have been reading the posts for a while. I am 24 and I have EHK. I was diagnosed at Birth.
I have been taking Soriatane fro about 7 years now. I have been lucky so far with the side affects. I wanted to know if anyone ever noticed weight gain while on the medication. I was under weight my entire life and over the last few years I have gained significant amounts of weight.

My doctor says that there is a small amount of people who have a increased appetite although I donít eat very much. I know that it raises the cholesterol and I though maybe it there was some sort of link.
I look forward to reading the replies and participating in other discussions.

I am willing to talk to anyone about anything related to ichthyosis. My email is tkaufman@patmedia.net.

Thanks
Tim

Top
#15312 - 02/11/04 08:38 AM Re: Soriatane and Weight Gain
Sofie Offline
Member

Registered: 07/22/01
Posts: 118
Loc: Switzerland / USA
Dear Tim

Welcome to this board! It is always good to meet new people and to exchange experiences and ideas.

I am on Soriatane since 1990. I was ca. 16 years old when I started. I did indeed gain a lot of weight, approx. 50 pounds within 9 years. But I have lost the same 50 pounds within 2 years and I am the same weight for about 3 years. My conclusion for myself (might be different in your case) that the weight gain was not related to Soriatane as I am still taking it.

Below the link to the product information of Roche. According to their studies, about 1-10% have experienced increased appetite. But about 1-10% also experienced anorexia! Less than 1% experienced weight gain. They say that these side effects might not be related to the drug.
http://www.rocheusa.com/products/soriatane/pi.pdf

It would be interesting to hear the experiences of others regarding Soriatane and weight gain / loss.

All the best,
Sofie

Top
#15313 - 02/11/04 01:58 PM Re: Soriatane and Weight Gain
pauline5 Offline
Member

Registered: 01/06/02
Posts: 913
Loc: Melbourne, Australia
Sorry, I can't remember

Top
#15314 - 02/16/04 10:15 PM Re: Soriatane and Weight Gain
Tkaufman Offline
Member

Registered: 02/10/04
Posts: 11
Loc: Raritan, NJ, USA
Thanks for the info. I guess I will just go on a diet.

Top
#15315 - 04/22/04 04:11 AM Re: Soriatane and Weight Gain
Jr88 Offline
Member

Registered: 03/13/04
Posts: 36
Loc: Vancouver, BC, Canada
I have experienced weight gain as well with soriatane, but I think it maybe has something to do with metabolism or something with me getting a bit older? Im 27 now, I have EHK too. Ive actually lost weight now, but I did notice weight gain in the first couple of years taking soriatane. Ive been taking it for about 4 years I think. It seems to be helping thus far.

Top

Moderator:  Laura Phillips 

Copyright 2012 Ichthyosis Information